Facebook Pixel
EmpowHER Guest

What could this mean?

By Anonymous May 26, 2016 - 8:41am
Rate This

I had sex with a condom on the 23rd of April. I was worried that some precm got on the outside of condom while putting it on so took morning after pill 3 days later. Took a pregnancy test when period was 6 days late. Came out negative. Period eventually came. It seemed normal. Finished period but after wards carried on getting period pains and feeling emotional. It stopped and then started again today and I feel very hormonal. Is there still a chance of pregnancy? Should I take another test?

Add a Comment3 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for coming to us with your concern.

You are not pregnant because you had a normal period.

An emergency contraceptive can cause changes in your menstrual cycle, such as causing your next period to start later than expected.

Feeling emotional and cramping might be linked to taking the pill.
Side effects, such as lower abdominal cramping, fatigue and headaches usually only last a few days.

Please contact your gynecologist or primary care physician. Either can best help you understand why you feel this way.


May 26, 2016 - 9:02am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thank you for this! How can I be sure that my period was actually a period? As the side effects of the pill I took include vaginal bleeding and back ache. Also, I have heard that when you are pregnant you can bleed? How can I tell the difference?
Many thanks

May 26, 2016 - 9:41am
Guide (reply to Anonymous)

Hi Anonymous,

You do not have a period during pregnancy. Some women may have spotting. Vaginal bleeding that resembles a menstrual period indicates a loss of the pregnancy or miscarriage.

You said it was your period. Regardless, vaginal bleeding after taking the pill means you are not pregnant.

If the bleeding started when your period was due and lasted as long as your period normally does, it was your period.

If the bleeding started before your period was due and didn't last as long, it was probably the result of taking the pill.


May 26, 2016 - 9:52am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!